Alert archive / California / Flash Flood Warnings in 2017
Flash Flood Warning 56, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2017, 2:03 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2017, 2:03 PM PDT (21:03 UTC)
- Expired
- Jul 30, 2017, 5:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 63 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WGUS55 KVEF 302103
FFWVEF
CAC071-310000-
/O.NEW.KVEF.FF.W.0056.170730T2103Z-170731T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
203 PM PDT SUN JUL 30 2017
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
North central San Bernardino County in southern California...
* Until 500 PM PDT
* At 202 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Cima, Mid Hills Campground, Nipton and Nipton And Ivanpah Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3540 11575 3547 11558 3546 11545 3558 11539
3558 11536 3541 11515 3528 11525 3511 11536
3506 11553
$$
KG2 follow-up statements
603
WGUS75 KVEF 302219
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
319 PM PDT SUN JUL 30 2017
CAC071-310000-
/O.CON.KVEF.FF.W.0056.000000T0000Z-170731T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
319 PM PDT SUN JUL 30 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
NORTH CENTRAL SAN BERNARDINO COUNTY...
At 318 PM PDT, Doppler radar indicated heavy rain across the warned
area. One to two inches of rain has already fallen. Flash flooding
is expected.
Some locations that will experience flooding include...
Cima, Mid Hills Campground, Nipton and Nipton And Ivanpah Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3540 11575 3547 11558 3546 11545 3558 11539
3558 11536 3541 11515 3528 11525 3511 11536
3506 11553
$$
KG501
WGUS75 KVEF 302351
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
451 PM PDT SUN JUL 30 2017
CAC071-310001-
/O.EXP.KVEF.FF.W.0056.000000T0000Z-170731T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
451 PM PDT SUN JUL 30 2017
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 500 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3540 11575 3547 11558 3546 11545 3558 11539
3558 11536 3541 11515 3528 11525 3511 11536
3506 11553
$$
KGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:54 AM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 30, 8:54 AM PDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 854 AM PDT Sun Jul 30 2017 .SYNOPSIS...Monsoon moisture will continue to push in from the south increasing chances for showers and storms today through next week. Storms and showers will be primarily across Mohave, Lincoln, Clark and San Bernardino counties today with chances spreading further north into other portions of southern Nevada Sunday through mid week. && .UPDATE...Early morning storms over SE San Bernardino County were dissipating, and new showers were beginning to pop over Mohave County Arizona and Washington County Utah. Only quibble with the morning forecast is cloud cover, which is lacking over the western two thirds of the CWA, but this will likely fill in quickly as areas reach their convective temperature later this morning. No update planned at this time. && .PREV DISCUSSION... 323 AM PDT Sun Jul 30 2017 .SHORT TERM...today through Tuesday. As previously discussed the short term forecast will emphasize an inverted trough tracking across central Arizona/northwest Mexico. A easterly wave and monsoon moisture will be the primary driver of weather across the southern zones, while a building ridge settles in across northern Nevada keeping things relatively quiet across the Great Basin. With deep monsoonal moisture across the southern zones and an easterly wave tracking westward (i.e. forcing for ascent), thunderstorm development is anticipated across southern Mohave, southern Clark and eastern San Bernardino Counties today and Monday. Storm chances will translate further westward with moisture (i.e. instability) and forcing Monday. Generated storms will be capable of heavy rain, strong wind and small hail. Also, steering flow will be minimal today, similar to yesterday, with mostly outflow-dominate propagating storms. Have decided to not issue a Flood Watch at this time as model soundings in at risk areas indicate relatively dry low-levels, which would lead to less efficient rain rates. By Tuesday, influences from the easterly wave will be gone but moisture will remain across the Mojave Desert, which will leave chances for afternoon thunderstorms. Meanwhile, the northern zones may see isolated shower/thunderstorm activity today as an impulse over central California continues to break down. Tonight into early Monday a ridge will build into northern Nevada acting to suppress most convective activity across northern zone Monday and Tuesday. Have left slight chances in for higher terrain in the northern zones on Mon and Tues, with enough moisture available, afternoon storms are possible. One important influencing factor will be morning cloud cover, potentially suppressing/limiting thunderstorm activity. Temperatures are forecast to be slightly above normal through the short term. .LONG TERM...Wednesday through Saturday. Really not seeing anything significantly different in the models and forecast for Wednesday through Friday as high pressure remains over northern Nevada. Medium grade monsoon moisture will remain in place across mainly the southern part of the forecast area but moisture does eventually work up into the northern part of the area. Thunderstorm chances Wednesday will mainly be across Mohave, Clark, San Bernardino and southern Inyo Counties gradually spreading across the entire area by Friday. At this time I am still not seeing any significant dynamic forcing so looking at generic slight chance pops in the valleys and chance pops in the mountains. The latest model runs are now indicating a potential pattern change by Saturday with the mid/upper high shifting to roughly just off the coast near San Diego. If this happens, we will see some form of westerly flow over our area which would tend to push moisture eastward. I do not remember seeing this trend last night and for now I went with basically a persistence forecast and will let later shifts monitor model trends for potentially backing off on thunderstorm chances for next weekend. .FIRE WEATHER...The atmosphere will be fairly moist and unstable through the week leading to isolated to scattered thunderstorms. The best thunderstorm chances will mainly be along and southeast of Interstate 15. The main exception will be a decent chance of showers and thunderstorms over the Spring Mountains and Sheep Range. Storms will have the potential to produce heavy rain during this period. High pressure developing over northern Nevada may suppress thunderstorm activity over Lincoln, Nye and Esmeralda Counties. .HYDROLOGY...Creeks, streams and rivers in northern Inyo County have shown decreasing flows over the last couple of days. However, some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Increasing moisture will bring increasing thunderstorm chances, which could produce additional runoff that could rapidly increase flows. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. .AVIATION...For McCarran...Winds likely will stay north to northwesterly through the morning at around 10 knots and become lighter and favoring a easterly/southeasterly direction after 16z. With increasing thunderstorm potential today, confidence is fairly low on afternoon and early evening wind forecast, as outflow from afternoon storms may influence prevailing conditions. Outside of thunderstorm influences, winds should stay fairly light and become more southerly after sunset and variable in the late evening and overnight tonight, perhaps favoring a north/northwest direction. Skies will be FEW to SCT with ceilings down to 12kt through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms are expected today across Mohave County, eastern San Bernardino, and higher terrain of Clark County. Thunderstorms will be capable of gusty outflow winds, which may impact Las Vegas valley airports as well as KEED and KIFP during the afternoon and evening hours. Outside of any thunderstorm influence, winds will follow a similar pattern when compared to last couple of days, mainly light diurnal winds. Strongest winds will be likely at KDAG where breezy southwest winds of 10-15 knots with occasional gusts are likely during the late afternoon and early evening. FEW to SCT mid and high clouds expected through the period.&& .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE....................Morgan SHORT TERM/AVIATION.......Boothe LONG TERM/FIRE WEATHER....Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 30, 9:24 AM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
924 AM PDT SUN JUL 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 8 SE WIKIEUP 34.61N 113.52W
07/29/2017 MOHAVE AZ PUBLIC
MOHAVE COUNTY ROADS REPORTS A ROAD CLOSURE
DUE TO WEATHER AND FLOODING OF SIGNAL ROAD
FROM US93 TO ALAMO ROAD. TIME OF EVENT IS
ESTIMATED BY RADAR.
&&
CONearby
Flash Flood Warnings in California, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.